MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 2 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 2 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3546311
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast reconstruction procedure with a mentor cpx 2 breast tissue expander 250cc device that deflated after implantation.A hole was identified in the upper pole.In addition, there was serum found plus a yellowish secretion in the pocket.As a result, the patient underwent explantation on (b)(6) 2017.The explanted device was not replaced.
 
Additional Manufacturer Narrative
On 06/11/2018, mentor completed the analysis on the suspect medical device.Upon receipt by mentor, the device returned without fluid.No foreign material was observed within the device or on the shell surface.The product evaluation (pe) team discovered two rents.Both rents measured approximately < 0.1 cm and located on the anterior aspect.Microscopic examination of the edges of the rent gave no indications as to cause.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.Nonetheless, a microscopic examination of the edges of the rent was performed and it did not provide conclusive evidence of what could be the root cause.A root cause failure analysis will not be conducted since the investigation could not confirm that an actual failure of the device to conform to expected performance had occurred.Infection, manifested by swelling, tenderness, pain and fever, may appear in the immediate postoperative period or at any time after insertion of the implant.Infection is a known complication associated with any surgery.Rupture is a known complication associated with these devices and is referenced in our product insert data sheet; however, complaint trends for mentor devices will continue to be monitored by quality assurance.Mentor performs 100% inspection and testing of all devices prior to release.Per a database query, this is the only reported complaint of infection against lot number 6719878.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Pe concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 2 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7515604
Report Number1645337-2018-02921
Device Sequence Number13948192
Product Code LCJ
UDI-Device Identifier00081317002307
UDI-Public00081317002307
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Catalogue Number3546311
Device Lot Number6719878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Initial Date Received by Manufacturer 04/23/2018
Supplement Date Received by Manufacturer04/23/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR